Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 157, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 20, 2001, 5:45 PM CDT for Choctaw County, Alabama. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 20, 2001, 5:45 PM CDT (22:45 UTC)
- Expired
- Aug 20, 2001, 6:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Choctaw County, AL
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 574 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
337 WUUS54 KMOB 202245 SVRMOB ALC023-202330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 545 PM CDT MON AUG 20 2001 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHOCTAW COUNTY IN SOUTHWEST ALABAMA * UNTIL 630 PM CDT * AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTH OF BUTLER...MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HODGEWOOD BY 620 PM CDT LOU...WIMBLY BY 630 PM CDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3215 8813 3213 8834 3184 8831 3184 8818
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 4:00 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 20, 4:00 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 400 PM CDT MON AUG 20 2001 SECONDARY SHORTWAVE COMING DOWN BEHIND THE MAIN UPPER TROF HAS KICKED OFF A COMPLEX OF SCT THUNDERSTORMS OVER CENTRAL MS THIS AFTERNOON. MIDLEVEL FLOW SUGGESTS THIS SHOULD CONTINUE MOVING SOUTHEAST THROUGH SUNSET THEN WEAKEN SHORTLY THERAFTER WITH LOSS OF DAYTIME HEATING. POPS ADVERTISED TONIGHT MAINLY IN RELATION TO THE POTENTIAL OF THIS MAKING IT THIS FAR SOUTH BEFORE DYING TONIGHT. GREATER POPS NORTHWEST...MUCH LESS SOUTHEAST. NORTHWESTERLY FLOW ALOFT WILL CONTINUE TO BRING IN DRY MEAN LAYER HUMIDITY VALUES TOMORROW INTO THE EARLY EXTENDED PERIODS. LOW LEVEL MOISTURE WILL PERSIST...BUT AS RIDGE BUILDS OVERHEAD...VERY LOW POPS EXPECTED THROUGH SATURDAY. MRF BRINGING SOME DEEPER MOISTURE IN FROM THE NORTHEAST SUNDAY AND MONDAY...AND WILL BRING RAIN CHANCES BACK UP A NOTCH THEN. CHANTAL STILL PROJECTED WELL SOUTH AND EAST OF OUR REGION...MAINLY DUE TO BUILDING RIDGE OVER THE CENTRAL GULF COAST. FOR NOW DOES NOT LOOK TO BE A FACTOR IN OUR FORECAST. /05 MOB UU 070/094 070/094 072 05210 PNS UU 072/093 072/092 075 05-10 DTS UU 075/090 073/092 075 05-10 GZH UU 066/093 065/095 069 053-0 2R0 UU 067/094 067/095 069 055-0 61A UU 067/094 067/095 069 055-0= .MOB... AL...NONE. FL...NONE. MS...NONE.
In the hours before
Special weather statement, Aug 20, 3:45 PM CDT, 2 hours before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-210000- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 345 PM CDT MON AUG 20 2001 ...ISOLATED SEVERE STORMS ARE POSSIBLE ACROSS INTERIOR SOUTHEAST MISSISSIPPI AND INTERIOR SOUTHWEST ALABAMA THROUGH SUNSET... THE ATMOSPHERE ACROSS THE INLAND AREAS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA HAVE BECOME VERY UNSTABLE THIS AFTERNOON. DRY AIR IN THE UPPER LEVELS OF THE ATMOSPHERE COMBINED WITH ABUNDANT LOW LEVEL MOISTURE AND INSTABILITY WILL AID IN THE DEVELOPMENT OF SCATTERED THUNDERSTORMS THROUGH EARLY EVENING. A FEW STORMS OVER THE INTERIOR SECTIONS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA MAY BECOME STRONG ENOUGH IN THE LATE AFTERNOON AND EARLY EVENING HOURS TO PRODUCE LARGE HAIL AND DAMAGING DOWNBURST WINDS. PERSONS IN THESE AREAS SHOULD REMAIN ALERT FOR DEVELOPING THUNDERSTORMS IN THEIR AREA THROUGH EARLY EVENING...AND BE ALERT FOR LATER UPDATES FROM THE NATIONAL WEATHER SERVICE. WHILE A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH EARLY EVENING...THE STORMS WILL NOT BE LONG LIVED NOR WILL THEY BECOME WIDESPREAD IN COVERAGE. ACTIVATION OF SEVERE STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED THROUGH TONIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE MOBILE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 6:11 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 49 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.